Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 263, NWS Little Rock, AR

August 13, 20024 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 13, 2002, 1:51 AM CDT for 4 counties in Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2002, 1:51 AM CDT (06:51 UTC)
Expired
Aug 13, 2002, 2:50 AM CDT
In force
59 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Baxter County, AR, Fulton County, AR, Izard County, AR, Sharp County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2002-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 732 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2002-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
732 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WUUS54 KLZK 130651
SVRLIT
ARC005-049-065-135-130750-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
150 AM CDT TUE AUG 13 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
  FULTON COUNTY IN NORTH CENTRAL ARKANSAS
  SHARP COUNTY IN NORTH CENTRAL ARKANSAS
  IZARD COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 250 AM CDT

* AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTH OF HARDY TO 24
  MILES NORTHWEST OF CALICO ROCK...OR FROM 5 MILES SOUTH OF THAYER TO
  6 MILES WEST OF MOUNTAIN HOME...MOVING SOUTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CALICO ROCK AROUND 200 AM CDT
  HORSESHOE BEND AROUND 205 AM CDT
  FRANKLIN AROUND 215 AM CDT
  CHEROKEE VILLAGE AROUND 225 AM CDT
  HARDY AROUND 235 AM CDT
  ASH FLAT AROUND 240 AM CDT
  MELBOURNE AROUND 245 AM CDT

&&

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3649 9152 3620 9202 3619 9229 3641 9267
          3625 9239 3602 9201 3603 9174 3633 9129

$$

51

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:26 PM CDT, 11 hours 25 minutes earlier.

Area forecast discussion, Aug 12, 2:26 PM CDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
226 PM CDT MON AUG 12 2002

BY EARLY TONIGHT EXPECT SCATTERED THUNDERSTORMS TO CONTINUE TO
SPREAD FROM LOUISIANA INTO SOUTHERN ARKANSAS. MEANWHILE A COLD
FRONT WILL BE APPROACHING FROM SOUTHEASTERN KANSAS. THIS SHOULD
TRIGGER THE DEVELOPMENT OF SCATTERED THUNDERSTORMS IN THE NORTHERN
SECTIONS LATER TONIGHT. LOWS TONIGHT WILL LIKELY BE IN THE UPPER 60S
ACROSS ACROSS THE NORTH AND RANGE TOWARDS THE MID 70S IN THE SOUTH.
THE CHANCE FOR RAIN WILL INCREASE TOMORROW AS THE FRONT GETS CLOSER.
THUNDERSTORMS ARE LIKELY BY TUESDAY NIGHT. THE COLD FRONT IS LIKELY
TO EXTEND FROM NEAR MOUNTAIN HOME TO MENA BY EARLY TUESDAY NIGHT.

FCSTID = 38
HRO   69  84  67  83 /  50  50  60  40
LIT   71  88  70  86 /  50  50  60  40
HOT   73  88  72  85 /  50  50  60  40
PBF   73  89  72  88 /  50  50  60  40

.LZK...
AR...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:28 PM CDTSevere Thunderstorm WarningLZKClark32 min
Aug 12, 10:49 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion41 min
Aug 13, 12:51 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard59 min
Aug 13, 1:47 AM CDTSevere Thunderstorm WarningLZKMarion58 min
Aug 13, 2:45 AM CDTFlash Flood WarningLZKBaxter, Fulton, Izard3 hr
Aug 13, 12:22 PM CDTSevere Thunderstorm WarningLZKBoone38 min
Aug 13, 12:30 PM CDTSevere Thunderstorm WarningLZKBoone30 min
Aug 13, 12:40 PM CDTSevere Thunderstorm WarningLZKMarion50 min
Aug 13, 1:09 PM CDTSevere Thunderstorm WarningLZKBaxter51 min
Aug 13, 4:34 PM CDTFlash Flood WarningLZKGarland91 min
Aug 13, 4:41 PM CDTSevere Thunderstorm WarningLZKGrant, Saline49 min
Aug 13, 4:57 PM CDTSevere Thunderstorm WarningLZKPolk33 min
Aug 13, 6:13 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.